Tag Archives: proton-pump inhibitors

Proton-pump inhibitors may be linked to increased risk of C. difficile-associated diarrhea

Proton-pump inhibitors (PPIs) may be associated with an increased risk of Clostridium difficile–associated diarrhea (CDAD). Doctors and patients are being warned that if a patient develops diarrhea that does not improve while receiving a PPI, then CDAD should be considered as a diagnosis and managed appropriately, according to an advisory… 

Read more »
Posted in Gastroenterology, Infectious Disease, Pharmacology, Primary Care | Also tagged , , , , , , , , , , , , | Volume: | Leave a comment

Proton-pump inhibitors linked to hip fractures in women, especially smokers

Regular use of proton-pump inhibitors (PPIs) can increase the risk for hip fracture in postmenopausal women, especially those with a history of smoking, according to a study published recently in the British Medical Journal (BMJ). Key Point: Postmenopausal women who are regular users of PPIs have an increased risk of… 

Read more »
Posted in Gastroenterology, Geriatrics, Non-Communicable Disease, Orthopedics, Women's Health | Also tagged , , , , , , , , | Volume: | Leave a comment